AnonymousOctober 19, 1996 at 6:20 pmPost count: 93172
Is anyone on the natural thyroid medicine Armour versus the synthetic
(Synthroid, Levothroid & Levoxyl)? I know of a few people that have
changed to this due to not converting T4 to T3 and are feeling much
better. I’m looking for more information. Thanks!AnonymousOctober 19, 1996 at 6:21 pmPost count: 93172
Yes!!!My body does not convert T4 to T3 at all. Don’t know why because I have never gotten to
any doctor to admit that there’s a problem or test for it. I was on synthroid for 10 years and
felt miserable with a huge list of hypoth. problems the whole time.
Freezing cold -even my bones felt cold.
Huge wieght gains of 5 #’s a month, from 89 to 150 in a year.
Hair loss in clumps. Bald spots on top of head.
Milk in breasts ten years after ending breast feeding with last child.
Extreme fatigue, esp. in afternoon between 2 an supper. Definitely carbo
related. Now 30 years later, I have diabetes. I think I had it all along
or some preclinical stage in which you gain weight whenever you eat
Searched for doctor who would give out anything but synthroid for years.
The more reputable the doctor is, the less likely to prescribe Armour thyroid.
The good news is, it works!!
There are many thyroid medications on the market. As one doctor said to
me “aren’t they all the same?” NO!!!
If you can’t use synthroid you’ll know right away because you won’t get much relief
from hypo symptoms. You might need any that contain T3 because that is
the active hormone not T4. I read some medical researh that
claimed they could find no biological activity in the cells that T4
was involved in. Thyrolar has both T3 & T4. Cytomel is only T3.
Synthroid has only the inactive hormone T4, but doctors assume that
your body will convert it to T3 by a naturally occurring enzyme,
deiodinase. Of course, it might be a good idea to test if you have
this enzyme before Synthroid is prescribed, I think it is made in the liver.
No doctor I’ve been to has ever tested me for it.
They are not offerring this test anymore at the labs in my state.
Supposedly, patients who need T3 are a rarity, but my current doctor has pulled 50%
of his thyroid patients off synthroid due to a lack of
effectiveness and prefers using Armour. Patients are reporting
much better results. If anyone is interested, I can pursue this topic
further. I’m getting really frustrated by physicians who don’t listen.
Thx for letting me sound off!! 46 years living with GD.AnonymousOctober 19, 1996 at 7:21 pmPost count: 93172
Thanks for bringing this up. I was on Elthyroxine for years until they came out with the synthetic form and then I was put on that. Now that you mention it for the past several years since I have been on levothyroxine I have been gaining weight and not feeling as good as I used to. Does anyone know if Elthyroxine is the same as Armour? I never heard of that. All I know is that I used to feel better before this synthetic form of the drug was prescribed.
KathyAnonymousOctober 19, 1996 at 7:38 pmPost count: 93172
L-Thyroxine is the generic form or chemical name for levothyroxine or
T4. The “levo” refers to its chemical structure and refers to it being
drawn facing left as it is described in organic chemistry books. There
is also a “dextro” or right facing thyroxine. I’m not sure, but they
may be involved in different chemical reactions in the body. Both are T4
and are less active than T3.
You need to document your symptoms so that you’re doctor can follow through.
They do not like to give out Armour thyroid because the pills could vary in
potency. Hope this info helps.
NGDF has a list of hypothyroid symptoms which is useful to track your symptoms
while you’re on replacement therapy.
Gooood Luck!!!AnonymousOctober 19, 1996 at 9:58 pmPost count: 93172
Is anyone on the natural thyroid medicine Armour versus the
synthetic (Synthroid, Levothroid & Levoxyl)? I’ve known of a few
that have switched from Synthroid to Armour because of their body’s
inability to convert T4 to T3 and are feeling much better.
Looking for more information. Thanks!
- You must be logged in to reply to this topic.